IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 356 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3789    
    Printed113    
    Emailed2    
    PDF Downloaded129    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 4  |  Page : 533-535

Trimethoprim-sulfamethoxazole-induced Steven Johnson syndrome in an HIV-infected patient


1 Department of Oral Pathology and Microbiology, Bharthi Vidyapeeth University Dental College and Hospital, Navi Mumbai, India
2 Department of Pediatrics and Obstetrics and Gynecology, Lokmanya Tilak Municipal Medical College and General Hospital, Sion, Mumbai, India
3 Department of Physiology, Mahatma Gandhi Mission Medical College and Hospital, Aurangabad, Maharashtra, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics and Obstetrics and Gynecology, Lokmanya Tilak Municipal Medical College and General Hospital, Sion, Mumbai
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.99346

Rights and Permissions

Trimethoprim-sulfamethoxazole (TMP/SMX) is a widely prescribed antimicrobial for the management of several uncomplicated infections. It is commonly used for the treatment and prophylaxis of Pneumocystis jirovecii pneumonia (PCP) in the HIV-infected population. The adverse reaction to TMP/SMX is more frequent and severe in HIV-infected patients as compared to the general population. Here, we report a case of Stevens-Johnson syndrome (SJS) secondary to TMP/SMX. The patient had a generalized cutaneous reaction with involvement of the eyes, oral cavity, and genitals. He had elevated hepatic alanine aminotransferase and aspartate aminotransferase enzyme. TMP/SMX therapy was stopped and supportive treatment was started. His condition improved after eight days of stopping TMP/SMX therapy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow